Vol. 224, No. 2, 2006

Download This Article
Download this article. For Screen
For Printing
Recent Issues
Vol. 305: 1
Vol. 304: 1  2
Vol. 303: 1  2
Vol. 302: 1  2
Vol. 301: 1  2
Vol. 300: 1  2
Vol. 299: 1  2
Vol. 298: 1  2
Online Archive
Volume:
Issue:
     
The Journal
Editorial Board
Subscriptions
Officers
Special Issues
Submission Guidelines
Submission Form
Contacts
ISSN: 1945-5844 (e-only)
ISSN: 0030-8730 (print)
Author Index
To Appear
 
Other MSP Journals

Maria Athanassenas & Robert Finn

Abstract

We study a mathematical model for a compressible liquid in a capillary tube. We establish necessary and suficient conditions for existence and for uniqueness or near uniqueness of solutions, and we provide general height estimates for solutions, depending on the geometrical structure of the definition domain. We show that solutions exhibit discontinuous dependence properties in domains with corners, analogous to those that are known for the classical capillarity equation.

Keywords

capillary surfaces, capillary tube, mean curvature, compressible fluid, elliptic nonlinear second-order PDE

Mathematical Subject Classification

Primary: 76B45, 35J20, 53A10

Authors
Maria Athanassenas
School of Mathematical Sciences
PO Box 28M
Monash University
Clayton Campus VIC 3800
Australia
Robert Finn
Mathematics Department
Stanford University
Stanford, CA 94305-2125
United States